Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 28, 2021, 11:51 PM CDT for Dale County, Henry County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 11:51 PM CDT (04:51 UTC)
- Expired
- May 29, 2021, 12:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 1 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
000
WWUS82 KTAE 290451
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1151 PM CDT Fri May 28 2021
ALZ065>067-069-290530-
Dale AL-Henry AL-Coffee AL-Houston AL-
1151 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR DALE...SOUTHWESTERN HENRY...EAST
CENTRAL COFFEE AND NORTHWESTERN HOUSTON COUNTIES UNTIL 1230 AM CDT...
At 1151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Blue Springs State Park to
near Ozark to near Fort Rucker. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Abbeville, Headland, Dothan, Enterprise, Fort Rucker,
Ozark, Taylor, Midland City, Level Plains, Newton, New Brockton,
Ariton, Pinckard, Kinsey, Grimes, Newville, Napier Field, Hunt Field
and Waterford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3165 8519 3139 8525 3118 8547 3120 8549
3120 8552 3135 8593 3162 8569 3162 8542
3166 8542
TIME...MOT...LOC 0451Z 290DEG 16KT 3158 8557 3151 8562 3138 8579
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 28, 9:03 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 28, 9:03 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1003 PM EDT Fri May 28 2021 .UPDATE... The cold front approaching the region from the west is beginning to weaken, although some isolated thunderstorms are possible as the line makes its way through SE AL and SW GA. PoPs have been nudged a bit higher and extended into the FL Panhandle through the next six hours as the line moves through. The line is expected to dissipate before sunrise as crosses through our region. && .PREV DISCUSSION [822 PM EDT]... .NEAR TERM [Through Saturday]... 18 UTC surface analysis shows the cold front has moved into the Southeast and satellite imagery shows some agitated cumulus across East Central Mississippi which is likely the initial signs of storm development ahead of this boundary. The airmass out ahead of this boundary across our region is warm - but not especially moist as drier air aloft has mixed to the surface, with most areas away from the coast having dewpoints in the low to mid 60s. Indeed, model soundings suggest only meager CAPE across the western portion of the region by the time these storms arrive. Thus, while there is a non-zero threat for severe weather, the most likely outcome is for a few strong storms with gusty winds across Southeast Alabama before any remaining storms weaken considerably after 04z. The cold front is expected to either move through the region or dissipate on Saturday. Model guidance is in excellent agreement with a large amount of drier air overspreading the region, which should lead to a relative tranquil Saturday. In fact, air temperatures may only be in the mid to upper 80s with dewpoints crashing into the mid 50s over Srn GA/AL. .SHORT TERM [Saturday Night Through Sunday Night]... The short term period will feature quiet weather with slightly below normal temperatures, thanks to the influx of drier air. This will create a break from the recent warm spell, with temperatures on Sunday only in the low to mid 80s with low relative humidities. In fact, the dry airmass will yield some overnight lows in the upper 50s across Srn AL/GA on Saturday/Sunday nights. .LONG TERM [Monday Through Friday]... After a couple of mainly dry days on Monday and Tuesday, the pattern will begin to change as a weak upper low develops and moves across the Florida Peninsula. As this feature moves west of the peninsula on Wednesday, this will inject greater deep layer moisture into our region, combining with an approaching northern stream trough. The net result will be increasing PoPs from Wednesday into the end of the period. Storms will largely be diurnally driven by the daily sea breeze circulation and enhanced by weak forcing from these nearby synoptic features. Temperatures will trend back toward or slightly above normal on Monday through Wednesday and then back to normal levels with increased convection by the latter half of the week. .AVIATION... [Through 00Z Sunday] This evening between 05-08z TSRA will approach the DHN terminal and with it gusty winds and ocnl IFR conditions. These storms may hold together by the time they reach the ABY terminal around 07-10Z. They are expected to dissipate before impacting ECP/TLH/VLD. A period of MVFR to ocnl IFR conditions are possible at DHN/ABY/VLD before sunrise. After 15z, all sites should be VFR. .MARINE... Aside from a brief increase in winds to near 15 knots with the approaching frontal boundary tonight through Saturday night, generally tranquil marine conditions will continue through the upcoming week. .FIRE WEATHER... A cold front will move through the region on Saturday, bringing a drier airmass into the region for the rest of the weekend. This will result in stronger transport winds Saturday afternoon combining with high mixing heights to produce dispersion indices above 75. Dry conditions will continue into early next week before southerly flow returns by Wednesday, with an increase in rain chances. Red flag criteria is not anticipated for the next several days. .HYDROLOGY... With limited rainfall over the next few days, flooding is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 69 90 64 86 63 / 20 20 0 0 0 Panama City 72 87 64 83 66 / 20 10 0 10 0 Dothan 68 85 58 82 59 / 60 0 0 0 0 Albany 69 88 59 84 60 / 50 10 0 0 0 Valdosta 69 90 61 86 62 / 20 30 10 10 0 Cross City 68 87 65 85 64 / 10 20 10 10 0 Apalachicola 72 86 67 82 67 / 20 20 10 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Oliver NEAR TERM...Godsey SHORT TERM...Godsey LONG TERM...Godsey AVIATION...Oliver MARINE...Godsey FIRE WEATHER...Godsey HYDROLOGY...Godsey
In the hours before
Special weather statement, May 28, 11:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1151 PM CDT Fri May 28 2021
ALZ065>067-069-290530-
Dale AL-Henry AL-Coffee AL-Houston AL-
1151 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR DALE...SOUTHWESTERN HENRY...EAST
CENTRAL COFFEE AND NORTHWESTERN HOUSTON COUNTIES UNTIL 1230 AM CDT...
At 1151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Blue Springs State Park to
near Ozark to near Fort Rucker. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Abbeville, Headland, Dothan, Enterprise, Fort Rucker,
Ozark, Taylor, Midland City, Level Plains, Newton, New Brockton,
Ariton, Pinckard, Kinsey, Grimes, Newville, Napier Field, Hunt Field
and Waterford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3165 8519 3139 8525 3118 8547 3120 8549
3120 8552 3135 8593 3162 8569 3162 8542
3166 8542
TIME...MOT...LOC 0451Z 290DEG 16KT 3158 8557 3151 8562 3138 8579The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:26 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf | 13 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.